Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 255, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 19, 2000, 9:46 PM CDT for Buchanan County, Missouri; Atchison County, Kansas. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2000, 9:46 PM CDT (02:46 UTC)
- Expired
- Aug 19, 2000, 10:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Atchison County, KS, Buchanan County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 10:00 PM CDT | Thunderstorm Wind 57 E | Sugar Lake, MO | Thunderstorm winds damaged a mobile home. |
| Aug 19, 10:15 PM CDT | Thunderstorm Wind 57 E | Atchison, KS | The sheriff's department reported downed trees and power lines blocking roads. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -467 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 748 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
974 WUUS53 KEAX 200246 SVRMCI KSC005-MOC021-200345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 946 PM CDT SAT AUG 19 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS THIS INCLUDES THE CITY OF ATCHISON BUCHANAN COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITY OF ST JOSEPH * UNTIL 1045 PM CDT * AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF RUSHVILLE...OR ABOUT 10 MILES NORTHEAST OF ATCHISON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST JOSEPH AT 1000 PM CDT FAUCETT AT 1005 PM CDT AGENCY AT 1015 PM CDT EASTON AT 1025 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:00 PM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Aug 19, 2:00 PM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 200 PM CDT SAT AUG 19 2000 MAIN FCST CONCERN IS IN SHORT TERM. STG BAROCLINIC ZONE SETTING UP ACR CNTRL/ERN KS AS WRMFNT PRESSES SLOWLY ALONG KS/OK BDR. LATEST SFC ANALYSIS INDICATES GOOD SFC HTG ALONG BOUNDARY WITH MOIST POOLING ALONG AND JUST NORTH OF FRONT. MCONV ALSO IMPRESSIVE ALONG BOUNDARY AS DRY AND HOT AIR SURGES NE OUT OF NW OK. HARD TO ARGUE WITH SPC/HPC AND MODEL GRIDDS WHICH ALL SUGGEST CONVECTIVE DEVELOPMENT ALONG OR NORTH OF BOUNDARY LATE THIS AFTN OR EVE AND MVG EAST INTO CWA TNGT. 310K SFC SHOWS IMPRESSIVE ISENT LIFT TNGT AS LLJ VEERS AND STRENGTHENS. THUNDERSTORMS IN KS XPCTD TO EVOLVE INTO MCS THIS EVE WITH SFC-3KM SHR PROFILES OF 20-25 M/S SUPPORTIVE OF DAMAGING WINDS EARLY TNGT...ESP WRN CWA WHERE INSTABILITY THE GREATEST. SEVERE THREAT TO DIMINISH AS MCS MOVES EAST THROUGH CWA AS COMPLEX ENCOUNTERS COOLER BOUNDARY TEMPS. HOWEVER...ELEVATED INSTABILITY AND STG ISENT LIFT TO KEEP THREAT OF TRW HIGH THROUGH NGT ACR MUCH OF CWA. MCS TO EXIT MUCH OF AT LEAST WRN CWA BY SUN AM. ISENT LIFT TO WEAKEN CONSIDERABLY BY DAYBREAK WITH TEMPS...CLD CVR AND AFTERNOON REDEVELOPMENT A CONCERN SUNDAY AFTN. IT IS LIKELY THAT A STRATUS LAYER WL DEVELOP IN WAKE OF MCS LATE TNGT IN COOL BOUNDARY LAYER. MCS OUTFLO MAY TEMPORARILY PUSH FNT A LTL SOUTH TNGT...AND WITH COOL EAST WINDS AND WET GROUND...STRATUS MAY LINGER MUCH OF DAY IN NRN ZONES WITH PARTIAL SUNSHINE NOT ARRIVING IN SRN ZONES TL AFTN. THEREFORE...WL KEEP TEMPS RELATIVELY COOL...CLOSE TO CURRENT ZONES AND FAN/FWC TEMPS. CANT RULE OUT DEVELOPMENT ALONG WRMFNT SUN AFTN...BUT CHCS LOOK SMALL WITH COOL TEMPS AND INCREASING CAP. HOWEVER...ANY WK MONSOONAL SHRTWV ROTATING AROUND PERIPHERY OF RDG MAY TRIGGER A FEW RW/TRW... HIGH BASED OR OTHERWISE. AVN/ETA SIMILIAR IN SLO NWD MVMENT OF FNT SUN NGT AND MON IN ADVANCE OF NEXT FNT DROPPING SE ACR NRN PLAINS. TEMPS TO JUMP ON MON AS WRMFNT MOVES INTO NRN MO. TEMPS TRICKY ESP SINCE AIR MASS WARMING NICELY IN SRN ARK AND OK. HOWEVER...WITH SFC LO IN WRN KS...SFC WINDS SHOULD HAVE EASTERLY COMPONENT WHICH SHOULD KEEP TEMPS IN CHECK. WL ALSO MAINTAIN LOW POPS WITH FNT AND WK SHRTWVS IN VICINITY. IN THE EXTENDED...WL KEEP POPS TUES AND WED WITH FNT IN AREA. TRICKY NW FLO TO LINGER THROUGH FRI...BUT WL NOT INTRODUCE POPS PAST WEDNESDAY AT THIS TIME. .EAX...NONE. DB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 10:10 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 65 min |
| Aug 19, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 61 min |
| Aug 19, 10:39 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 66 min |
| Aug 19, 11:02 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 58 min |
| Aug 19, 11:31 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 59 min |
| Aug 20, 12:00 AM CDT | Severe Thunderstorm Warning | EAX | Ray | 45 min |
| Aug 20, 12:05 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 55 min |
| Aug 19, 9:10 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.